Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS Raleigh, NC

April 15, 2007Chatham County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 15, 2007, 2:56 PM EDT for Chatham County, North Carolina. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2007, 2:56 PM EDT (18:56 UTC)
Expired
Apr 15, 2007, 3:56 PM EDT
In force
60 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Chatham County, NC

The radar

The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 3:05 PM EDTTSTM WND DMG5 Se Siler City, NCCOUPLE OF TREES BLOWN DOWN IN THE WESTERN PART OF THE COUNTY...ONE ON BONLEE-BENNETT ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 12:42 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 151856 RRA
SVRRAH
NCC037-152000-
/O.NEW.KRAH.SV.W.0049.070415T1856Z-070415T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT SUN APR 15 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
  THIS INCLUDES THE CITIES OF...SILER CITY...PITTSBORO...

* UNTIL 400 PM EDT

* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM SILER CITY TO 15 MILES SOUTHWEST OF SILER CITY...AND
  MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SILER CITY BY 305 PM EDT...
  GOLDSTON BY 330 PM EDT...
  PITTSBORO BY 345 PM EDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 8 PM. IF 
A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN 
A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3583 7954 3552 7957 3553 7935 3562 7902
      3585 7896

$$

DJF
2 follow-up statements
000 
WWUS52 KRAH 151916
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
316 PM EDT SUN APR 15 2007

NCC101-151930-
/O.CON.KRAH.SV.W.0050.000000T0000Z-070415T1930Z/
JOHNSTON NC-
316 PM EDT SUN APR 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN JOHNSTON COUNTY...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ANOTHER SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR 
CLAYTON...OR ABOUT 11 MILES NORTHWEST OF SMITHFIELD...MOVING 
NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LINWOOD BY 325 PM EDT
  EMIT BY 330 PM EDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3567 7851 3578 7830 3581 7826 3574 7824
      3573 7822 3571 7820 3571 7817 3558 7841
      3558 7844

$$

VINCENT
000 
WWUS52 KRAH 151956
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
354 PM EDT SUN APR 15 2007

NCC037-152004-
/O.CAN.KRAH.SV.W.0049.000000T0000Z-070415T2000Z/
CHATHAM NC-
354 PM EDT SUN APR 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM COUNTY IS CANCELLED...

THE LINE OF SEVERE THUNDERSTORMS WAS MOVING OUT OF CHATHAM COUNTY...
INTO WAKE AND DURHAM COUNTIES...AS OF 354 PM.  IF YOU HAVE 
EXPERIENCED SEVERE WEATHER...CONTACT LAW ENFORCEMENT AND ASK THAT 
THE REPORT BE PASSED ALONG TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
CENTRAL NORTH CAROLINA. IF A THUNDERSTORM MOVES NEARBY OR OVERHEAD...
REMAIN INDOORS.  IF OUTDOORS...SEEK SAFE SHELTER INDOORS.  STAY 
TUNED TO THIS STATION FOR THE LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3583 7954 3552 7957 3553 7935 3562 7902
      3585 7896

$$

DJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 1:16 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 15, 1:16 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
116 PM EDT SUN APR 15 2007

.SHORT TERM /REST OF TODAY/...

ALL TEXT AND GRAPHICAL PRODUCTS UPDATED FOR TORNADO WATCH 149.
HAVE ALSO RAISED TEMPERATURES AND DEWPOINTS FOR THE REST OF THE
AFTERNOON. -GIH

&&

.PREV DISCUSSION...
/ISSUED 847 AM EDT SUN APR 15 2007/

SHORT TERM /REST OF TODAY/...

ALL TEXT AND GRAPHICAL PRODUCTS UPDATED FOR TORNADO WATCH 147...
WHICH COVERS AREAS ROUGHLY EAST OF HIGHWAY 1. SO FAR THE MOST
POTENT STORMS HAVE HELD JUST SOUTH OF OUR CWA... BUT DISCRETE
CELLS CONTINUE TO INTENSIFY AND EXHIBIT STRONG ROTATION OVER
SOUTH CAROLINA. INSTABILITY REMAINS MEAGER WITH MUCAPE OVER OUR
SOUTHEAST SECTIONS STRUGGLING TOWARD 400 J/KG... AND EVEN THE
OBSERVED 12Z MHX SOUNDING HAS JUST 200 J/KG LIFTING THE SURFACE
PARCEL... BUT THE WIND FIELD IS TREMENDOUS WITH 60-70 KTS OF 0-6
KM SHEAR AND 0-1 KM STORM RELATIVE HELICITY OF 300-600 M2/S2. THIS
SOUTHEAST PORTION OF THE CWA... WHERE SURFACE DEWPOINTS ARE IN THE
UPPER 60S TO NEAR 70... WILL SEE THE STRONGEST RISK FOR A TORNADO
IN THE NEXT SEVERAL HOURS.

SHORT TERM POPS... TEMPERATURES/DEWPOINTS... AND WINDS HAVE
ALREADY BEEN UPDATED TO REFLECT CURRENT CONDITIONS AND TRENDS.
-GIH

PREV DISCUSSION...
/ISSUED 303 AM EDT SUN APR 15 2007/

SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...
PRECIP EVENT WILL UNDERWAY ACROSS CENTRAL NC EARLY THIS MORNING AS
SFC LOW BEGINS TO DEEPEN OVER THE SRN APPALACHIANS. MAIN WARM FRONT
EXTENDS FROM NEAR WAKEFIELD VA TO NEAR GREENVILLE SC. REGIONAL
RADAR MOSAIC SHOWS FURTHER ENHANCEMENT OF PRECIP SHIELD TO OUR
SOUTH AND WEST AS THE AREA COMES UNDER GREATER DIFLUENCE IN
ASSOCIATION WITH THE UPPER JET. COLUMBIA RADAR ALSO SHOWS A MESOLOW
(WHICH HAS BEEN TRACKED ALL THE WAY FROM THE ALABAMA COAST) MOVING
RAPIDLY NORTHEAST. THIS IS FURTHER ENHANCING THE PRECIP OVER THE
REGION. NEEDLESS TO SAY...RAIN WILL CONTINUE ACROSS THE REGION
THROUGH AT MID MORNING...BEFORE TAPERING OFF FROM WEST TO EAST AS
SFC LOW DEEPENS AND MOVES OFF THE MID ATLANTIC COAST. WILL LET THE
FLOOD WATCH RUN UNTIL ITS EXPIRATION AT 6 AM. RAINFALL TOTALS WILL
LIKELY AVERAGE AROUND ONE INCH WITH LOCALLY HIGHER TOTALS OF 2
INCHES.

REGARDING SVR WX THREAT...LIMITED INSTABILITY HAS HAMPERED THE
THREAT ACROSS CENTRAL NC IN SPITE OF HIGH SHEAR AND STRONG LLJ.
HIGHER DEWPOINTS IN THE LOW TO MID 60S WILL CONTINUE TO SURGE
NORTH OVER THE NEXT SEVERAL HOURS AS THE SFC LOW STRENGTHENS AND
MOVES INTO NC. HAVE NOTED SOME INTENSIFICATION OF STORMS OVER
COASTAL SC. BEST SVR THREAT LOOKS TO REMAIN ALONG COASTAL SC AND
EXTREME EASTERN NC WHERE BEST INSTABILITY WILL BE LOCATED. STORMS
WILL LIKELY HAVE A HARD TIME MOVING INTO OUR CWA AS ONGOING RAIN
IS FURTHER STABILIZING THE BOUNDARY LAYER. WILL CONTINUE TO
MONITOR THE SITUATION HOWEVER CONSIDERING THE DYNAMIC NATURE OF
THE SYSTEM.

WE WILL LIKELY SEE A LULL IN PRECIP LATE THIS MORNING AS MAIN AREA
OF CONVECTION MOVES OFFSHORE. FOCUS THEN TURNS TO THE MAIN
LONGWAVE TROUGH. MODELS INDICATE A STRONG SHORTWAVE EMBEDDED IN
THE TROUGH WILL MOVE THROUGH THE AREA THIS AFTERNOON. THE COLD
CORE OF THE STORM AT UPPER LEVELS COMBINED WITH HEATING AT THE SFC
WILL STEEPEN LAPSE RATES AND LEAD TO THE DEVELOPMENT OF SHOWERS AND
SOME THUNDERSTORMS. SMALL HAIL WILL BE POSSIBLE IN ANY THUNDERSTORM
AS FREEZING LEVELS AND WET BULB ZEROS DROP SIGNIFICANTLY THIS
AFTERNOON. RAIN CHANCES WILL COME TO AN END BY LATE THIS EVENING
AS THE TROUGH AXIS PROGRESSES EAST OF THE REGION.

THE OTHER ISSUE FOR LATE THIS AFTERNOON WILL BE INCREASING WNW
WINDS. WHILE THERE WILL BE SOMEWHAT OF A LULL IN WINDS THIS MORNING
AND EARLY AFTERNOON AS SFC TROUGH REMAINS DRAPED ACROSS THE
AREA...WINDS WILL PICK UP QUICKLY AFTER 21Z...ESPECIALLY IN THE
SOUTH AND WEST AS PRESSURE GRADIENT TIGHTS AND COLD AIR ADVECTION
KICKS IN. SUSTAINED WINDS OF 20 MPH WITH GUSTS TO 30-35 MPH ARE
EXPECTED BY LATE THIS AFTERNOON AND EARLY THIS EVENING. WINDS WILL
STAY BREEZY ALL NIGHT BUT GUSTS SHOULD NOT BE AS HIGH WITH
DIMINISHED NIGHTTIME MIXING. HOWEVER...IF NOCTURNAL INVERSION DOES
NOT SETUP...GUSTS COULD BE HIGHER. THE COLD AIR ADVECTION WILL ALSO
LEAD TO CHILLY OVERNIGHT LOWS IN THE UPPER 30S TO LOWER 40S.

A COOL DAY IN STORE FOR MONDAY WITH DEEPLY AMPLIFIED TROUGH
OVERHEAD. WINDY CONDITIONS WILL DEVELOP BY EARLY AFTERNOON DUE TO
THE CONTINUED STRONG PRESSURE GRADIENT AND DEEP MIXING. FORECAST
SOUNDINGS SHOW MIXING OCCURRING TO NEAR 750 MB WHERE 50 KTS OF
WIND WILL BE PRESENT. SUSTAINED WINDS OF 20-30 MPH WITH GUSTS OVER
40 MPH ARE ANTICIPATED. SOME GUSTS TO NEAR 50 MPH ARE NOT OUT OF
THE QUESTION...ESPECIALLY OVER THE NW PIEDMONT. A WIND ADVISORY MAY
BECOME NECESSARY.

QUIET WEATHER WITH BELOW NORMAL TEMPS FOR MON NIGHT AND TUE. WINDS
WILL BE BREEZY TUESDAY AFTERNOON BUT MUCH LESS THAN MONDAY.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
MEDIUM RANGE MODEL GUIDANCE FAIRLY CONSISTENT FROM 24 HOURS AGO.
UPPER LEVEL WAVE IN THE SOUTHERN STREAM PASSES TO OUR SOUTH WED
NIGHT AS IT BEGINS TO SHEAR APART IN MID/UPPER LEVEL CONFLUENT FLOW.
UPPER LEVEL WAVE IN NORTHERN STREAM DIVES SEWD INTO CENTRAL NC ON
THU. DECENT MID LEVEL LAPSE RATES COUPLED WITH SOME INSOLATION MAY
BE ENOUGH TO TRIGGER ISOLATED/SCATTERED SHOWERS/LOW TOP T-STORMS THU
AFTERNOON. QUESTION REMAINS HOW MUCH MOISTURE SYSTEM WILL HAVE TO
WORK WITH IN DEEP W-NW FLOW. FOR NOW WILL MAINTAIN SLIGHT CHANCE POP
BUT LATER FORECAST MAY NEED TO INCREASE POP IF GUIDANCE REMAINS
CONSISTENT.

TEMPS WILL CONTINUE TO AVERAGE BELOW NORMAL DUE TO PRESENCE OF UPPER
LEVEL TROUGH. THIS FEATURE PROGGED TO LIFT N-NE FRI INTO SAT. THUS
SHOULD SEE TEMPS BEGIN TO RECOVER TO NEAR NORMAL LEVELS BY SAT.

AVIATION /06Z-06Z/...
A DEEPENING SURFACE LOW WILL RESULT IN VEERING WINDS ACROSS CENTRAL
NC TODAY. MOST LOCALES WILL SEE A STEADY SLY WIND THIS MORNING
VEERING TO THE SW AROUND MID DAY AS THE LOW BEGINS TO LIFT TO THE
N-NE. THIS LOW PROGGED TO STRENGTHEN THIS AFTERNOON PLUS A SURFACE
FRONT WILL SWEEP ACROSS THE REGION. THUS...SURFACE WINDS WILL VEER
LATE THIS AFTERNOON TO THE W-NW AND INCREASE TO BETWEEN 15 AND 20
KTS WITH GUSTS AROUND 30KTS PROBABLE. WINDS WILL LIKELY REMAIN 15KT
OVERNIGHT BUT JUST ABOVE SURFACE...WIND SPEEDS AROUND 45KT
EXPECTED. THIS MAY RESULT IN GUSTS BETWEEN 25-30KTS NEAR THE SURFACE
IF LOW LEVEL INVERSION DOES NOT SET-UP. SINCE COUNTING ON A WEAK
INVERSION...MENTIONED LLWS LAST FEW HOURS OF TAF PERIOD.

CEILINGS VARY BETWEEN MVFR TO IFR EARLY THIS MORNING BUT SHOULD
BECOME PREDOMINANTLY VFR BY EARLY AFTERNOON AS DRIER AIR WORKS INTO
THE LOW LEVELS. EXPECT WIDESPREAD SHOWERS/ISOLATED THUNDER TO EXIT
AREA BY 15-17Z. POTENTIAL FOR SCATTERED CONVECTION BETWEEN 19-01Z AS
UPPER LEVEL SYSTEM SWINGS ACROSS REGION. DUE TO COLDER TEMPS
ALOFT...THESE CONVECTIVE CELLS WILL HAVE POTENTIAL TO PRODUCE HAIL.
CLOUDS SHOULD DISSIPATE THIS EVENING AS DRIER AIR WORKS ITS WAY
THROUGH THE ENTIRE COLUMN.

LOOKING AHEAD TO MONDAY...LARGE PRESSURE GRADIENT BETWEEN A DEEP LOW
OVER SOUTHERN NEW ENGLAND AND A HIGH OVER THE LOWER MS VALLEY WILL
CAUSE WINDY CONDITIONS OVER CENTRAL NC. EXPECT SUSTAINED SURFACE
WINDS 20-30KTS WITH GUSTS 40-45KTS POSSIBLE.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HARTFIELD
Hazardous weather outlook, Apr 15, 2:56 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT SUN APR 15 2007

NCZ078-085-086-088-089-160945-
WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
256 PM EDT SUN APR 15 2007

...TORNADO WATCH 150 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH

ALSO... BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATE
TODAY. A DEEPENING SURFACE LOW WILL CREATE WINDS OF 10 TO 20 MPH
WITH GUSTS TO NEAR 30 MPH THIS AFTERNOON. WINDS WILL THEN INCREASE
FURTHER LATE THIS AFTERNOON THROUGH TONIGHT. SUSTAINED WINDS OF
20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

IT WILL BE WINDY DURING THE DAY ON MONDAY. SUSTAINED WINDS WILL
RANGE BETWEEN 20 AND 30 MPH...WITH WIND GUSTS OF 40 TO 45 MPH
EXPECTED. WINDS OF THIS MAGNITUDE COULD DOWN LARGE TREE LIMBS AND
A FEW SHALLOW ROOTED TREES. A WIND ADVISORY MAY BECOME NECESSARY
FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH MID AFTERNOON. SPOTTERS ARE
URGED TO REPORT ANY SIGNIFICANT WEATHER IMMEDIATELY TO THE
NATIONAL WEATHER SERVICE IN RALEIGH.

NCZ007>011-021>028-038>043-073>077-083-084-160945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-
256 PM EDT SUN APR 15 2007

...TORNADO WATCH 149 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH

DAMAGING WIND AND LARGE HAIL WILL ALSO BE POSSIBLE IN THIS AREA
THIS AFTERNOON THROUGH EARLY EVENING.

ALSO... BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATE
TODAY. A DEEPENING SURFACE LOW WILL CREATE WINDS OF 10 TO 20 MPH
WITH GUSTS TO NEAR 30 MPH THIS AFTERNOON. WINDS WILL THEN INCREASE
FURTHER LATE THIS AFTERNOON THROUGH TONIGHT. SUSTAINED WINDS OF
20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

IT WILL BE WINDY DURING THE DAY ON MONDAY. SUSTAINED WINDS WILL
RANGE BETWEEN 20 AND 30 MPH...WITH WIND GUSTS OF 40 TO 45 MPH
EXPECTED. WINDS OF THIS MAGNITUDE COULD DOWN LARGE TREE LIMBS AND
A FEW SHALLOW ROOTED TREES. A WIND ADVISORY MAY BECOME NECESSARY
FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH EARLY EVENING. SPOTTERS ARE
URGED TO REPORT ANY SIGNIFICANT WEATHER IMMEDIATELY TO THE
NATIONAL WEATHER SERVICE IN RALEIGH.

GIH

In the hours before

Local storm report, Apr 15, 1:36 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
136 PM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             2 NNW LEXINGTON         35.84N 80.27W
04/15/2007  E0.50 INCH       DAVIDSON           NC   TRAINED SPOTTER

            SPOTTER REPORTED PEA TO DIME SIZED HAIL IN NORTHERN
            DAVIDSON COUNTY.

&&

VINCENT
Special weather statement, Apr 15, 1:43 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
143 PM EDT SUN APR 15 2007

NCZ073-151815-
STANLY-
143 PM EDT SUN APR 15 2007

...STRONG THUNDERSTORM WILL MOVE ACROSS STANLY COUNTY THROUGH 215 PM
EDT...

AT 143 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PLYLER...OR ABOUT 8 MILES WEST OF ALBEMARLE...MOVING NORTHEAST AT 40
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ALBEMARLE...AND...
NEW LONDON...BADIN.

GUSTY WINDS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM. STAY TUNED TO NOAA
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST INFORMATION AND POSSIBLE
WARNINGS.

VINCENT
Local storm report, Apr 15, 1:45 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
145 PM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             ARCADIA                 35.95N 80.30W
04/15/2007  E0.50 INCH       DAVIDSON           NC   TRAINED SPOTTER

            REPORTED BY TRAINED SPOTTER IN DAVIDSON COUNTY.

0130 PM     HAIL             CLEMMONS                36.02N 80.39W
04/15/2007  E0.75 INCH       FORSYTH            NC   TRAINED SPOTTER

            REPORTED BY TRAINED SPOTTER IN FORSYTH COUNTY.

&&

REU
Special weather statement, Apr 15, 1:55 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
155 PM EDT SUN APR 15 2007

NCZ073>077-083>086-088-151845-
ANSON-CUMBERLAND-HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND-
STANLY-
155 PM EDT SUN APR 15 2007

...SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE SOUTHERN
PIEDMONT AND SANDHILLS EARLY THIS AFTERNOON...

THESE SHOWERS AND STORMS WILL BE MOVING RAPIDLY NORTHEAST AROUND 35
MPH. AS SUCH...STORMS WILL BE ACCOMPANIED BY WINDS GUSTING TO 40 MPH
AND POSSIBLY HAIL.

CONDITIONS ARE ALSO FAVORABLE FOR THE DEVELOPMENT OF TORNADOES...
WHICH CAN DEVELOP VERY QUICKLY. A TORNADO WATCH REMAINS IN EFFECT
UNTIL 800 PM.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...ALBEMARLE...
WADESBORO...TROY...CARTHAGE...SOUTHERN PINES....ANSONVILLE...
SANFORD...RAEFORD AND ROCKINGHAM.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR UDPATED
INFORMATION AND POSSIBLE WARNINGS.

13
Local storm report, Apr 15, 1:57 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
157 PM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             WELCOME                 35.91N 80.25W
04/15/2007  E0.75 INCH       DAVIDSON           NC   AMATEUR RADIO

            PENNY SIZE HAIL REPORTED ON THE SOUTH SIDE OF WELCOME NC
            NEAR HIGHWAY 52.

&&

REU
Local storm report, Apr 15, 2:56 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     HAIL             15 SW LILLINGTON        35.24N 79.00W
04/15/2007  E0.88 INCH       HARNETT            NC   COUNTY OFFICIAL

            NICKEL SIZE HAIL REPORTED BY COUNTY OFFICIAL IN
            JOHNSONVILLE NC.

&&

REU

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 9:07 AM EDTSevere Thunderstorm WarningRAHStanly23 min
Apr 15, 9:51 AM EDTSevere Thunderstorm WarningRAHAlamance39 min
Apr 15, 10:10 AM EDTSevere Thunderstorm WarningRAHOrange, Person27 min
Apr 15, 10:59 AM EDTSevere Thunderstorm WarningRAHHoke31 min
Apr 15, 1:26 PM EDTSevere Thunderstorm WarningRAHDavidson34 min
Apr 15, 1:53 PM EDTSevere Thunderstorm WarningRAHRandolph15 min
Apr 15, 2:00 PM EDTSevere Thunderstorm WarningRAHHarnett45 min
Apr 15, 2:02 PM EDTSevere Thunderstorm WarningRAHWake43 min
Apr 15, 2:06 PM EDTTornado WarningRAHHarnett24 min
Apr 15, 2:26 PM EDTSevere Thunderstorm WarningRAHRandolph49 min
Apr 15, 2:28 PM EDTTornado WarningRAHHarnett15 min
Apr 15, 2:35 PM EDTSevere Thunderstorm WarningRAHMontgomery25 min
Apr 15, 2:36 PM EDTTornado WarningRAHJohnston, Wake24 min
Apr 15, 2:40 PM EDTSevere Thunderstorm WarningRAHFranklin50 min
Apr 15, 2:45 PM EDTSevere Thunderstorm WarningRAHMoore35 min
Apr 15, 2:56 PM EDTSevere Thunderstorm WarningRAHWake37 min
Apr 15, 2:59 PM EDTSevere Thunderstorm WarningRAHJohnston31 min
Apr 15, 3:11 PM EDTSevere Thunderstorm WarningRAHWarren24 min
Apr 15, 3:20 PM EDTSevere Thunderstorm WarningRAHHarnett40 min
Apr 15, 3:26 PM EDTSevere Thunderstorm WarningRAHHalifax34 min
Apr 15, 3:37 PM EDTSevere Thunderstorm WarningRAHWake53 min
Apr 15, 3:41 PM EDTSevere Thunderstorm WarningRAHSampson34 min
Apr 15, 3:42 PM EDTSevere Thunderstorm WarningRAHNash33 min
Apr 15, 3:48 PM EDTSevere Thunderstorm WarningRAHDurham31 min
Apr 15, 3:55 PM EDTWind AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more20 hr
Apr 15, 4:22 PM EDTSevere Thunderstorm WarningRAHDavidson38 min
Apr 15, 4:53 PM EDTSevere Thunderstorm WarningRAHRandolph67 min
Apr 15, 5:08 PM EDTSevere Thunderstorm WarningRAHGuilford48 min
Apr 15, 6:11 PM EDTSevere Thunderstorm WarningRAHMoore34 min
Apr 15, 6:37 PM EDTSevere Thunderstorm WarningRAHChatham38 min
Apr 15, 7:16 PM EDTSevere Thunderstorm WarningRAHWake34 min
Apr 15, 7:47 PM EDTFlash Flood WarningRAHGuilford3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.